MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Iritis (1940); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -16.00/4.0/090 (sphere/cylinder/axis), implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.The reporter stated that the patient is vaulted at over 900 and has a mild on and off iritis.Lens was exchanged for a shorter length lens.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a vial in liquid.Visual inspection found the haptic torn.Additional information: h6 - health effect clinical code : 4581 - significant reduction of irido-corneal angles,iridocyclitis.B5 - it was later reported that the patient was currently recovering well with better vault and angle.Postoperatively the patient was glasses rx for improving her distance but is overall fairly pleased with the outcome.She is using medication for mild postoperative iridocylitis which is a re-occuring patient related factor.Cause of the event was reported as the device and noted "oversized icl" and a patient related factor.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11168622
Report Number2023826-2021-00132
Device Sequence Number14343337
Product Code QCB
UDI-Device Identifier00841542107747
UDI-Public00841542107747
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI24, LOT#-CD1602.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR